Alert archive / Washington / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 24, 2000, 6:21 PM PDT for Asotin County, Washington. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 24, 2000, 6:21 PM PDT (01:21 UTC)
- Expired
- Aug 24, 2000, 7:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Asotin County, WA
The radar
The Pendleton radar (KPDT), 140 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:40 PM PDT | Hail 1.25 | Anatone, WA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 250139 SVRGEG WAC003-250215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING ...RETRANSMITTED... NATIONAL WEATHER SERVICE SPOKANE WA 621 PM PDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASOTIN COUNTY IN SOUTHEAST WASHINGTON * UNTIL 715 PM PDT * AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTH OF LEWISTON...OR 5 MILES SOUTH OF ANATONE...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HALF DOLLAR-SIZED HAIL AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT ANATONE BY 625 PM PDT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4608 11732 4597 11711 4615 11695 4638 11707
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:22 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 24, 2:22 PM PDT, 3 hours 59 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 AM PDT THU AUG 24 2000 DUE TO THE FACT THAT WE CLEAR UP REAL EARLY THIS MORNING ...THUNDERSTORMS HAVE DEVELOPED IN SOME AREAS. THEREFORE KEEP ISOLATED EARLY EVENING THUNDERSTORMS WORDING FOR EXTREME NORTHEAST WASHINGTON. OTHERWISE A DRY FORECAST THROUGH SATURDAY AS AIRMASS BECOMES MORE ON THE STABLE SIDE. LOW OFF THE NORTHERN BC COAST WILL MOVE SOUTHEAST AND MAIN AFFECT WILL BE A COOLING TREND IN TEMPERATURES THROUGH SATURDAY BROUGHT ABOUT BY A COLD FRONT PASSAGE. .EXTENDED...ALL MEDIUM RANGE MODELS IN SIMILAR AGREEMENT WITH THE FIRST TWO DAYS OF THE EXTENDED. ALL MODELS CONTINUE TO PREDICT THE GULF OF ALASKA LOW TROF AXIS TO BE ACROSS THE DISTRICT ON SUNDAY. LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ACROSS THE EAST SLOPES OF THE CASCADES. HEIGHTS AND THICKNESSES DROP CONSIDERABLY WITH THE TROF ON SUNDAY SO ALL CWA MAX TEMPS WILL BE COOL. THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE NORTH WITH THE INSTABILITY OF THE COLD LOW. ON MONDAY...ALL MODELS SHOW THE LOW LIFTING OUT AND MOVING INTO THE HIGH PLAINES. LOTS OF SUBSIDENCE WILL BE ON US AS A SURFACE HIGH BEGINS TO BUILD ACROSS THE DISTRICT SO EXPECT DRY CONDITIONS ACROSS THE CWA. ON TUESDAY THE MODELS DIVERGE A BIT WITH THE CANADIAN BEING THE PESSIMISTIC MODEL. THE CANADIAN WANTS TO KEEP A TROF JUST TO OUR SOUTH AND ADVECT IN SOME MORE SUBTROPICAL MOISTURE. I LIKE HOW THE EURO AND THE MRF HAVE BEEN PERFORMING LATELY...SO WE WILL GO WITH THE MRF AND THE EURO WHICH BUILDS IN AN UPPER LEVEL RIDGE WITH WARMER TEMPS. ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 057/086/055/079 0000 CQV 051/089/051/081 1000 S86 050/083/048/076 1000 COE 051/087/050/080 0000 WWP 051/085/050/079 0000 LWS 060/092/058/084 0000 MOS 055/088/054/082 EAT 062/088/059/082 0000 .GEG...NONE.
In the hours before
Local storm report, Aug 24, 5:30 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
530 PM PDT THU AUG 24 2000
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5 SW COOLIN WA 1 INCH HAIL
08/24/00 BONNERNearby
Severe Thunderstorm Warnings in Washington, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.